Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 358, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 18, 2012, 4:26 PM CDT for Breckinridge County, Hardin County, Meade County, Kentucky. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 4:26 PM CDT (21:26 UTC)
- Expired
- Jul 18, 2012, 4:55 PM CDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breckinridge County, KY, Hardin County, KY, Meade County, KY
The radar
The Louisville radar (KLVX), 32 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 4:54 PM CDT | TSTM WND DMG | Big Spring, KY | TREES DOWN ON HIGH PLAINS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2917 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108 WUUS53 KLMK 182126 SVRLMK KYC027-093-163-182155- /O.NEW.KLMK.SV.W.0358.120718T2126Z-120718T2155Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 526 PM EDT WED JUL 18 2012 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY... WESTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY... SOUTHERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY... * UNTIL 555 PM EDT/455 PM CDT/ * AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGH PLAINS CORNER...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... FOUR CORNERS... CONSTANTINE... PERRYVILLE... VERTREES... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE. && LAT...LON 3765 8596 3760 8623 3781 8628 3786 8610 TIME...MOT...LOC 2126Z 337DEG 8KT 3774 8616 WIND...HAIL 60MPH 1.00IN $$ RAS
1 follow-up statement
155
WWUS53 KLMK 182146
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
546 PM EDT WED JUL 18 2012
KYC163-182156-
/O.CAN.KLMK.SV.W.0358.000000T0000Z-120718T2155Z/
MEADE KY-
546 PM EDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MEADE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS DRIFTED FARTHER SOUTH INTO
BRECKENRIDGE AND HARDIN COUNTIES.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3783 8619 3780 8615 3765 8596 3760 8623
3781 8628
TIME...MOT...LOC 2146Z 330DEG 5KT 3775 8617
$$
KYC027-093-182155-
/O.CON.KLMK.SV.W.0358.000000T0000Z-120718T2155Z/
BRECKINRIDGE KY-HARDIN KY-
546 PM EDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 555 PM
EDT/455 PM CDT/ FOR WESTERN HARDIN AND EASTERN BRECKINRIDGE
COUNTIES...
AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HIGH PLAINS CORNER...MOVING SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
VERTREES AND DYER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3783 8619 3780 8615 3765 8596 3760 8623
3781 8628
TIME...MOT...LOC 2146Z 330DEG 5KT 3775 8617
WIND...HAIL 60MPH 1.00IN
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:06 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 18, 2:06 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EDT WED JUL 18 2012
.Short Term (Tonight - Thursday Night)...
Issued at 300 PM EDT Wed Jul 18 2012
Several small vortmaxes as well as outflow from earlier convection
creating isolated thunderstorms so far this afternoon. Still
expecting scattered convection by late afternoon, especially as we
have a nice boundary scooting in from the central Indiana at this
time. Model soundings and SPC mesoanalysis page indicate plenty of
instability. Added in wording for gusty winds and heavy rain into
the zones in the last update and have kept it in with a pre-first
period zone wording this package.
New heat advisory area still looks good and plan no further changes
with this forecast package. The problem creeps in again tomorrow,
with heat indices highly dependent on timing of convection during
the day. Based on current forecast, have heat indices rising to
similar levels to what we have today. Expect more
convection/afternoon cloud cover to limit the length of time we stay
at those high levels.
As for that convection, have plenty of deep tropical moisture over
the region tomorrow. Any of those weak shortwaves can spark off a
cluster of storms, similar to what we had this morning off to the
northeast. So we have two possibilities for weather tomorrow...the
first being morning convection spreading across some part of the
region and delaying onset of heavier storms until the afternoon. The
other option would be little to no morning convection allowing
temperatures to go up quickly and then firing off storms early in
the afternoon and continuing across the region at least into the
evening. A front approaching the region from the north would serve
as an early focus for convection that would send outflows into our
area to combine with the heating and create numerous storms. Will
lean toward the second solution, but keep in isolated pops for the
morning.
With this more likely solution in mind, thunderstorms that form in
the afternoon will have plenty of instability to work with as well.
Temperatures aloft look too warm for large hail, so will mention
more of the wind threat as well as heavy rainfall.
Thursday night our area will be very close to that front and a
digging trough moving into the Ohio Valley. The proximity to both
will leave in good rain chances through the night.
.Long Term (Friday through Wednesday)...
Issued at 230 PM EDT Wed Jul 18 2012
The Ohio Valley will be in the weakness between the Bermuda ridge
and another upper-level ridge amplifying over the Plains. Shortwave
trof will dig into that weakness on Friday, pushing a weak cool
front into the region. A healthy moisture feed will support showers
and thunderstorms, with the highest POPs from the Bluegrass region
south to Lake Cumberland. Will carry likely POPs there, with a solid
chance west of I-65.
POPs taper from NW to SE Friday night, and the forecast will be dry
for at least the first half of the weekend. Weak and rapidly
modifying bubble of high pressure will provide some relief from the
heat and humidity, but this run leaves us less confident than the
last in just how much of an air mass change will occur. Best guess
is max temps in the mid/upper 80s Saturday, with dewpoints from the
mid-60s near the Ohio River to around 70 in south-central Kentucky.
Upper trof lifts out later in the weekend as the front washes out to
our south. Upper ridge remains well off to our west, with weak NW
flow east of the Mississippi. Daytime temps will recover into the
90s on Sunday, with overnight lows rebounding to the lower/mid 70s
by Sunday night. POPs will be mostly diurnally driven, with slight
chance by day and dry forecast by night. Perhaps an increase in POPs
by Wednesday as there is a better chance for an MCS to roll SE out
of the Upper Midwest and hold together into the Ohio Valley.
&&
.Aviation (18Z TAF Issuance)...
Issued at 115 PM EDT Wed Jul 18 2012
Expect diurnally driven storms today with the best chance coming up
sooner at KBWG and then as outflow boundaries/heating cause new
storms closer to KSDF and KLEX. Storms today will bring gusty winds
and at least IFR visibilities, worse if they go over a TAF site.
Storms coverage should subside by mid/late evening. Next up will be
another shot at morning storms as a front approaches the region
Thursday. Coverage should be more widespread tomorrow afternoon
given this focusing mechanism and a little more moisture in the
atmosphere.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
KY...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
KYZ023>032.
Short Term.......RJS
Long Term........RAS
Aviation.........RJSHazardous weather outlook, Jul 18, 2:32 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 332 PM EDT WED JUL 18 2012 KYZ033>043-045>049-053>057-061>067-070>078-081-082-192245- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON... DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE... MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 332 PM EDT WED JUL 18 2012 /232 PM CDT WED JUL 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A MOIST AND UNSTABLE AIRMASS REMAINS IN THE AREA. THE MAIN THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR A FEW HOURS THIS AFTERNOON FOR THOSE AREAS THAT STAY AWAY FROM THE RAIN. USE CAUTION IF PLANNING TO BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN THAT MAY CAUSE SOME MINOR FLOODING...FREQUENT CLOUD TO GROUND LIGHTNING...AND SOME ISOLATED DAMAGING WINDS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF STRONG WINDS AND VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) INZ076>079-083-084-089>092-KYZ023>032-192245- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD 332 PM EDT WED JUL 18 2012 /232 PM CDT WED JUL 18 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A MOIST AND UNSTABLE AIRMASS REMAINS IN THE AREA. THE MAIN THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. HEAT INDICES WILL PEAK JUST ABOVE 105 DEGREES FOR A FEW HOURS THIS AFTERNOON. USE CAUTION IF PLANNING TO BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN THAT MAY CAUSE SOME MINOR FLOODING...FREQUENT CLOUD TO GROUND LIGHTNING...AND SOME ISOLATED DAMAGING WINDS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF STRONG WINDS AND VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) RJS/RAS
In the hours before
Special weather statement, Jul 18, 3:57 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 PM EDT WED JUL 18 2012
KYC097-181-182125-
NICHOLAS KY-HARRISON KY-
457 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 40 MPH WINDS MOVING THROUGH NICHOLAS AND
HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
FALMOUTH TO 5 MILES NORTH OF CARLISLE...AND MOVING NORTHEAST AT 10
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
CARLISLE...
ELLISVILLE...
WESTON...
MOOREFIELD...
MYERS...
ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE SOUTH
OUT OF OHIO IN THE NEXT HOUR OR SO. THESE THUNDERSTORMS WILL LIKELY
IMPACT NICHOLAS AND HARRISON COUNTY KENTUCKY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3820 8397 3822 8398 3821 8399 3831 8414
3837 8419 3836 8421 3852 8445 3858 8421
3857 8419 3856 8420 3855 8416 3851 8418
3848 8415 3844 8399 3837 8391 3835 8385
3832 8383
TIME...MOT...LOC 2056Z 246DEG 8KT 3860 8420 3839 8406
MJSpecial weather statement, Jul 18, 3:59 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 PM EDT WED JUL 18 2012
KYC017-049-067-182145-
BOURBON KY-CLARK KY-FAYETTE KY-
459 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...AND PENNY SIZE HAIL MOVING THROUGH EASTERN FAYETTE COUNTY IN
EAST CENTRAL KENTUCKY...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CADENTOWN...AND MOVING SOUTHEAST AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS
STORM.
* THIS STORM WILL ALSO IMPACT...
WINCHESTER...
CADENTOWN...
CENTERVILLE...
PINE GROVE AND YORKTOWN...
ATHENS...
OLD PINE GROVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3786 8401 3791 8427 3792 8427 3791 8429
3794 8445 3821 8437 3820 8400 3816 8400
3811 8407 3800 8400 3787 8399
TIME...MOT...LOC 2059Z 311DEG 6KT 3802 8434
MJSpecial weather statement, Jul 18, 4:01 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EDT WED JUL 18 2012
INC117-143-175-182145-
SCOTT IN-WASHINGTON IN-ORANGE IN-
501 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
SCOTTSBURG TO 11 MILES SOUTHEAST OF BEDFORD...AND MOVING SOUTH AT 10
TO 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN REDUCING
VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SCOTTSBURG...
SALEM...
MOUNT CARMEL AND PLATTSBURG...
ALBION AND PUMPKIN CENTER...
NEW FRANKFORT AND WOOSTER...
CAMPBELLSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.
&&
LAT...LON 3861 8560 3861 8579 3857 8581 3849 8637
3869 8639 3869 8632 3873 8631 3878 8626
3878 8618 3877 8613 3879 8608 3877 8604
3876 8590 3873 8588 3880 8580 3880 8571
TIME...MOT...LOC 2100Z 339DEG 14KT 3875 8583 3872 8638
TWFSpecial weather statement, Jul 18, 4:02 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
502 PM EDT WED JUL 18 2012
KYC031-061-085-182145-
BUTLER KY-EDMONSON KY-GRAYSON KY-
402 PM CDT WED JUL 18 2012
...STRONG THUNDERSTORM WITH TORRENTIAL RAIN...AND DANGEROUS
LIGHTNING...
AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF MORGANTOWN...AND MOVING
SOUTHEAST AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAIN WITH
RAINFALL RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE HALF MILE...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TILFORD...
WELCHS CREEK AND CASEY...
READY...
DECKER AND LEE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3740 8661 3746 8663 3746 8649 3721 8627
3719 8659 3737 8666
TIME...MOT...LOC 2102Z 335DEG 5KT 3740 8653
RASLocal storm report, Jul 18, 4:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
506 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 3 NE LOUISVILLE 38.26N 85.71W
07/18/2012 E1.00 INCH JEFFERSON KY BROADCAST MEDIA
QUARTER SIZED HAIL REPORTED IN CRESCENT HILL
&&
EVENT NUMBER LMK1200794
RJSLocal storm report, Jul 18, 4:07 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
507 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG LOUISVILLE 38.22N 85.74W
07/18/2012 JEFFERSON KY TRAINED SPOTTER
NUMEROUS SMALL BRANCHES AND LARGER BRANCHES DOWN ALONG
RIVER ROAD. TREE DOWN AT RIVER ROAD AND ZORN AVENUE.
&&
EVENT NUMBER LMK1200795
EBWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:25 AM CDT | Special Weather Statement | LMK | Scott | 30 min |
| Jul 18, 2:26 AM CDT | Heat Advisory | LMK | Breckinridge, Bullitt, Grayson, Hancock, Hardin, Jefferson and 4 more | 17 hr |
| Jul 18, 8:39 AM CDT | Special Weather Statement | LMK | Nicholas | 46 min |
| Jul 18, 8:57 AM CDT | Areal Flood Advisory | LMK | Nicholas | 104 min |
| Jul 18, 9:41 AM CDT | Special Weather Statement | LMK | Clinton | 44 min |
| Jul 18, 12:27 PM CDT | Special Weather Statement | LMK | Russell | 28 min |
| Jul 18, 12:59 PM CDT | Areal Flood Advisory | LMK | Adair, Russell | 86 min |
| Jul 18, 1:12 PM CDT | Severe Thunderstorm Warning | LMK | Russell | 28 min |
| Jul 18, 2:54 PM CDT | Special Weather Statement | LMK | Madison | 31 min |
| Jul 18, 3:04 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 31 min |
| Jul 18, 3:05 PM CDT | Special Weather Statement | LMK | Washington | 30 min |
| Jul 18, 3:07 PM CDT | Special Weather Statement | LMK | Washington | 28 min |
| Jul 18, 3:18 PM CDT | Special Weather Statement | LMK | Oldham | 32 min |
| Jul 18, 3:25 PM CDT | Special Weather Statement | LMK | Larue | 30 min |
| Jul 18, 3:33 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Jessamine, Madison | 42 min |
| Jul 18, 3:40 PM CDT | Special Weather Statement | LMK | Jefferson, Oldham | 30 min |
| Jul 18, 3:43 PM CDT | Flash Flood Warning | LMK | Madison | 3 hr |
| Jul 18, 3:45 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 30 min |
| Jul 18, 3:57 PM CDT | Special Weather Statement | LMK | Harrison, Nicholas | 28 min |
| Jul 18, 3:59 PM CDT | Special Weather Statement | LMK | Bourbon, Clark | 46 min |
| Jul 18, 4:02 PM CDT | Special Weather Statement | LMK | Grayson | 43 min |
| Jul 18, 4:33 PM CDT | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette | 117 min |
| Jul 18, 4:39 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 46 min |
| Jul 18, 4:58 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin | 32 min |
| Jul 18, 5:05 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 40 min |
| Jul 18, 5:08 PM CDT | Areal Flood Advisory | LMK | Bourbon, Harrison, Nicholas | 3 hr |
| Jul 18, 5:13 PM CDT | Special Weather Statement | LMK | Franklin, Scott | 62 min |
| Jul 18, 5:21 PM CDT | Special Weather Statement | LMK | Bullitt | 29 min |
| Jul 18, 5:23 PM CDT | Special Weather Statement | LMK | Barren | 47 min |
| Jul 18, 5:24 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 31 min |
| Jul 18, 5:29 PM CDT | Severe Thunderstorm Warning | LMK | Scott | 41 min |
| Jul 18, 5:38 PM CDT | Special Weather Statement | LMK | Anderson, Fayette, Woodford | 42 min |
| Jul 18, 5:42 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Scott, Woodford | 38 min |
| Jul 18, 5:45 PM CDT | Severe Thunderstorm Warning | LMK | Barren | 30 min |
| Jul 18, 5:51 PM CDT | Special Weather Statement | LMK | Larue | 29 min |
| Jul 18, 6:00 PM CDT | Special Weather Statement | LMK | Hart | 45 min |
| Jul 18, 6:09 PM CDT | Special Weather Statement | LMK | Boyle, Garrard, Jessamine, Madison, Mercer | 61 min |
| Jul 18, 6:13 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 32 min |
| Jul 18, 6:19 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Garrard, Jessamine, Madison, Mercer, Woodford | 31 min |
| Jul 18, 6:49 PM CDT | Special Weather Statement | LMK | Boyle, Casey, Lincoln, Taylor | 31 min |
| Jul 18, 6:50 PM CDT | Special Weather Statement | LMK | Hart | 60 min |
| Jul 18, 6:55 PM CDT | Areal Flood Advisory | LMK | Hart | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.